Alert archive / Texas / Wind Chill Advisories in 2016

Wind Chill Advisory 2, NWS Corpus Christi, TX

December 18, 201615 counties in Texas

NWS Corpus Christi, TX issued this wind chill advisory at Dec 18, 2016, 2:01 PM CST for 15 counties in Texas. It took effect at Dec 18, 2016, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2016, 2:01 PM CST (20:01 UTC)
In effect from
Dec 18, 2016, 6:00 PM CST
Expired
Dec 19, 2016, 10:00 AM CST
In force
16 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS44 KCRP 182001
WSWCRP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
201 PM CST SUN DEC 18 2016

...COLD WIND CHILLS VALUES EXPECTED AGAIN TONIGHT...

.AN ARCTIC ORIGINATING AIRMASS HAS SPREAD ACROSS SOUTH TEXAS.
THIS UNUSUALLY COLD AIRMASS...WHEN COMBINED WITH BRISK NORTH
WINDS...WILL RESULT IN WIND CHILL VALUES FALLING WELL INTO THE 20S
AND PERHAPS INTO THE UPPER TEENS TONIGHT AND INTO MONDAY MORNING.

TXZ232>234-246-247-190415-
/O.EXP.KCRP.WC.Y.0001.000000T0000Z-161218T2000Z/
/O.NEW.KCRP.WC.Y.0002.161219T0000Z-161219T1600Z/
BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...
REFUGIO...WOODSBORO...PORT LAVACA
201 PM CST SUN DEC 18 2016

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST MONDAY FOR THE NORTHERN COASTAL BEND AND VICTORIA AREA.

* MINIMUM WIND CHILL VALUES...UPPER TEENS TO LOWER 20S.

* IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD WEAR ADDITIONAL
  LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS
  SHOULD ALSO BE PROVIDED SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TXZ229>231-239>245-190415-
/O.NEW.KCRP.WC.Y.0002.161219T0400Z-161219T1600Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...LAREDO...
FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT
201 PM CST SUN DEC 18 2016

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CST MONDAY FOR THE SOUTHERN COASTAL BEND AND BRUSH COUNTRY.

* WIND CHILL VALUES...MINIMUM WIND CHILL VALUES AROUND 20 DEGREES.

* IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD WEAR ADDITIONAL
  LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS
  SHOULD ALSO BE PROVIDED SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

HART
3 follow-up statements
038 
WWUS44 KCRP 190332
WSWCRP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
932 PM CST SUN DEC 18 2016

...COLD WIND CHILL VALUES EXPECTED AGAIN TONIGHT...

.AN ARCTIC ORIGINATING AIRMASS HAS SPREAD ACROSS SOUTH TEXAS.
THIS UNUSUALLY COLD AIRMASS...WHEN COMBINED WITH BRISK NORTH
WINDS...WILL RESULT IN WIND CHILL VALUES FALLING WELL INTO THE
20S AND PERHAPS INTO THE UPPER TEENS TONIGHT AND INTO MONDAY
MORNING.

TXZ232>234-246-247-191145-
/O.CON.KCRP.WC.Y.0002.000000T0000Z-161219T1600Z/
BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...BEEVILLE...GOLIAD...VICTORIA...
REFUGIO...WOODSBORO...PORT LAVACA
932 PM CST SUN DEC 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* MINIMUM WIND CHILL VALUES...UPPER TEENS TO LOWER 20S.

* IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD WEAR ADDITIONAL 
  LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS 
  SHOULD ALSO BE PROVIDED SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TXZ229>231-239>245-191145-
/O.CON.KCRP.WC.Y.0002.161219T0400Z-161219T1600Z/
LA SALLE-MCMULLEN-LIVE OAK-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...LAREDO...
FREER...BENAVIDES...SAN DIEGO...ALICE...ORANGE GROVE...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT
932 PM CST SUN DEC 18 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND CHILL VALUES...MINIMUM WIND CHILL VALUES AROUND 20 
  DEGREES.

* IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD WEAR ADDITIONAL 
  LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS 
  SHOULD ALSO BE PROVIDED SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
911 
WWUS44 KCRP 190957
WSWCRP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 AM CST MON DEC 19 2016

...COLD WIND CHILL VALUES TO LINGER UNTIL MID MORNING TODAY...

.AN ARCTIC HIGH PRESSURE RIDGE CONTINUES TO BUILD INTO SOUTH
TEXAS EARLY THIS MORNING. THE UNUSUALLY COLD AIRMASS COMBINED
WITH BRISK NORTH WINDS WILL RESULT IN WIND CHILL VALUES IN THE
UPPER TEENS TO MID 20S THIS MORNING.

TXZ229>234-239>247-191600-
/O.CON.KCRP.WC.Y.0002.000000T0000Z-161219T1600Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
357 AM CST MON DEC 19 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* MINIMUM WIND CHILL VALUES...UPPER TEENS TO MID 20S.

* IMPACTS...THOSE WHO MUST BE OUTSIDE SHOULD WEAR ADDITIONAL 
  LAYERS OF CLOTHING INCLUDING HATS...SCARVES...AND GLOVES. PETS 
  SHOULD ALSO BE PROVIDED SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TMT
307 
WWUS44 KCRP 191602
WSWCRP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1002 AM CST MON DEC 19 2016

TXZ229>234-239>247-191715-
/O.EXP.KCRP.WC.Y.0002.000000T0000Z-161219T1600Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
1002 AM CST MON DEC 19 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES WILL CLIMB INTO THE LOW-30S FOR THE DURATION OF
THE DAY OVER THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 18, 11:15 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 18, 11:15 AM CST, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1115 AM CST Sun Dec 18 2016

.DISCUSSION...Update for 18z Aviation.

&&

.AVIATION...VFR next 24 hrs at all S TX terminals. Widespread
stratocu deck is trying to thin across the region with CIGs aob
6kft. Continued thinning of cloud deck possible thru the aftn
before clouds thicken again overnight but CIGs will remain VFR.
Gusty Nrly winds will gradually weaken this aftn...but remain
around 15 kts tonight and Mon mrng /slightly weaker at KLRD/.

&&

.PREVIOUS DISCUSSION... /Issued 1030 AM CST Sun Dec 18 2016/

DISCUSSION...Strong CAA continues across the CWA this morning
with most areas having temps fallen into the 30s. Core of
strongest winds at 925mb have shifted south and east of the area
with a gradual downward trend in wind speeds expected through the
remainder of the day. As such...I have cancelled the wind
advisory. Did extend the Wind Chill Adv into early afternoon for
the northern Coastal Bend as wind chill values of 25 degrees or
slightly lower are expected across this area for a few more hours.

Primary forecast changes were to lower max temps by about a
category today where cloud cover is expected to remain socked in.
Areas of the Brush Country may mix out this afternoon...where high
temps should be the greatest. Farther east...some breaks in the
overcast may occur.

Looking ahead to the afternoon forecast package...expect Freeze
Warnings and Wind Chill Advisories to be issued for tonight for at
least portions of South Texas.

MARINE...Very dangerous marine conditions persist offshore with
wave heights ranging from 12 to 17 feet over the past few
hours...along with continued gales. A general downward trend in
wind speeds are expected through the afternoon...but strong north
flow should persist into tonight. Gale Warning continues for open
Gulf Waters and Small Craft Advisory for area bays/waterways.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    39  34  44  34  54  /  10  10  10  10  10
Victoria          37  29  44  31  55  /  10  10  10  10  10
Laredo            43  34  42  36  55  /  10  10   0   0   0
Alice             39  32  42  33  55  /  10  10  10  10  10
Rockport          40  34  44  34  54  /  10  10  10  10  10
Cotulla           43  31  45  36  55  /  10  10   0   0   0
Kingsville        41  33  43  32  55  /  10  10  10  10  10
Navy Corpus       41  36  45  36  53  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Chill Advisory until 2 PM CST this afternoon For the
     following zones: Bee...Calhoun...Goliad...Refugio...
     Victoria.

     Freeze Watch from 11 PM CST this evening through Monday morning
     For the following zones: Bee...Goliad...La Salle...Live
     Oak...McMullen...Victoria.

GM...Gale Warning until 6 PM CST this evening For the following
     zones: Coastal waters from Baffin Bay to Port Aransas out
     20 NM...Coastal waters from Port Aransas to Matagorda Ship
     Channel out 20 NM...Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

     Small Craft Advisory until 9 PM CST this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor.

&&

RH/79...AVIATION
Hazardous weather outlook, Dec 18, 5:25 AM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 AM CST SUN DEC 18 2016

TXZ229>234-239>247-191130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
525 AM CST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORIES IN EFFECT FOR TODAY FOR WINDS GUSTING UP TO 40 TO
50 MPH.

WIND CHILL ADVISORY FOR AREAS FROM COTULLA EAST TO PORT LAVACA
THIS MORNING.

FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT FOR AREAS FROM COTULLA
TO VICTORIA. THE WATCH WILL LIKELY BE UPDGRADED TO FREEZE
WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FREEZING TEMPERATURES AND LOW WIND CHILL READINGS WILL CONTINUE
ON MONDAY MORNING ACROSS A GOOD PORTION OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-191130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
525 AM CST SUN DEC 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS REMAIN IN EFFECT FOR THE MIDDLE TEXAS COAST THROUGH
EARLY EVENING. SMALL CRAFT ADVISORIES WILL REPLACE GALE WARNINGS
FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES WILL BE NEEDED MONDAY AS WINDS SLOWLY
DIMINISH ACROSS THE MIDDLE TEXAS COASTAL WATERS. SMALL CRAFT
ADVISORIES MAY BE NEEDED AGAIN ON THURSDAY BEHIND THE NEXT COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 9:10 AM CSTSmall Craft AdvisoryCRP33 hr
Dec 18, 2:13 PM CSTFreeze WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 7 more19 hr

Nearby

Wind Chill Advisories in Texas, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.